Advanced Search
MyIDEAS: Login to save this article or follow this journal

Where Do Migrants Go?

Contents:

Author Info

  • Daveri, Francesco
  • Faini, Riccardo

Abstract

In this paper, we study migration decisions taken by risk-averse households. Aggregate data from the regions of Southern Italy are used to test whether risk is a significant determinant of the decision to migrate abroad or inside the country. This indeed appears to be the case for both foreign and domestic migrations, after controlling for unemployment and wage differentials and other plausible control variables. We interpret our results as evidence that, whereas financial markets are absent or malfunctioning, migration provides a shelter against uncertain income prospects. Copyright 1999 by Royal Economic Society.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Oxford University Press in its journal Oxford Economic Papers.

Volume (Year): 51 (1999)
Issue (Month): 4 (October)
Pages: 595-622

as in new window
Handle: RePEc:oup:oxecpp:v:51:y:1999:i:4:p:595-622

Contact details of provider:
Postal: Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
Fax: 01865 267 985
Email:
Web page: http://oep.oupjournals.org/

Order Information:
Web: http://www.oup.co.uk/journals

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Kiviet, Jan F., 1985. "Model selection test procedures in a single linear equation of a dynamic simultaneous system and their defects in small samples," Journal of Econometrics, Elsevier, vol. 28(3), pages 327-362, June.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:oup:oxecpp:v:51:y:1999:i:4:p:595-622. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.